Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 2, 2010, 2:43 PM EDT for Elliott County, Morgan County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 2:43 PM EDT (18:43 UTC)
- Expired
- May 2, 2010, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Elliott County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:30 PM EDT | FLASH FLOOD | 3 N Stark, KY | HEAVY RAIN WASHED OUT A CULVERT ON ROUTE 1620. |
| May 2, 4:30 PM EDT | HEAVY RAIN 0 | 3 N Stark, KY | HEAVY RAIN WASHED OUT A CULVERT ON ROUTE 1620. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WGUS53 KJKL 021843
FFWJKL
KYC063-175-022130-
/O.NEW.KJKL.FF.W.0008.100502T1843Z-100502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
243 PM EDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
WESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWERS
AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING INTO
THE AREA FROM THE SOUTHWEST.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANDY
HOOK...ARNETT...BLAIRS MILLS...LITTLE SANDY...POMP...STARK...
WOODSBEND...WRIGLEY...YOCUM AND ZAG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8305 3821 8300 3807 8307 3784 8344
3785 8348 3786 8349 3792 8348 3795 8345
3803 8344 3815 8322 3817 8320 3820 8327
3822 8323 3826 8320 3828 8316
$$
GEOGERIAN2 follow-up statements
085
WGUS73 KJKL 022037
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SUN MAY 2 2010
KYC063-175-022130-
/O.CON.KJKL.FF.W.0008.000000T0000Z-100502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-MORGAN KY-
437 PM EDT SUN MAY 2 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORGAN AND
WESTERN ELLIOTT COUNTIES UNTIL 530 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING BACK INTO
THE AREA FROM THE SOUTHWEST.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANDY
HOOK...ARNETT...LITTLE SANDY...STARK...WOODSBEND...WRIGLEY...YOCUM
AND ZAG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8305 3821 8300 3807 8307 3784 8344
3785 8348 3786 8349 3792 8348 3795 8345
3803 8344 3815 8322 3817 8320 3820 8327
3822 8323 3826 8320 3828 8316
$$
GEOGERIAN604
WGUS73 KJKL 022130
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT SUN MAY 2 2010
KYC063-175-022144-
/O.EXP.KJKL.FF.W.0008.000000T0000Z-100502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-MORGAN KY-
530 PM EDT SUN MAY 2 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT NORTHWESTERN MORGAN AND
WESTERN ELLIOTT COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 PM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. WHILE
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING IN ACROSS THE AREA...
THESE WILL NOT BE HEAVY ENOUGH TO PRODUCE FLASH FLOODING. SOME
NUISANCE FLOODING OF LOW WATER CROSSINGS WILL BE POSSIBLE.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8305 3821 8300 3807 8307 3784 8344
3785 8348 3786 8349 3792 8348 3795 8345
3803 8344 3815 8322 3817 8320 3820 8327
3822 8323 3826 8320 3828 8316
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:41 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 2, 1:41 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 141 PM EDT SUN MAY 2 2010 .SHORT TERM.../THE REST OF TONIGHT/ CURRENT FORECAST LOOKS ON TRACK WITH THE MAIN THREAT CONTINUING TO BE FLASH FLOODING. HAVE UDPATED THE NDFD GRIDS FOR HOURLY TRENDS AND HAVE UPDATED THE ZFP TO REMOVE TORNADO WATCH AND MORNING WORDING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THIS MORNING/ TORNADO WATCH #132 IS NOW IN EFFECT FOR PARTS OF OUR AREA. BROKEN LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY HAS NEEDED A FEW WARNINGS THIS MORNING. LAPS SOUNDINGS INDICATE A STRONGLY SHEARED ENVIRONMENT OVER OUR WESTERN COUNTIES BUT ONE WITH LITTLE CAPE AT THIS TIME. HOWEVER... ELEVATED INSTABILITY IS INCREASING AS STRONG LOW LEVEL JET BRINGS WARM ADVECTION ABOVE THE STABLE BOUNDARY LAYER. THIS STABLE BOUNDARY LAYER IS ALSO SHOWING SIGNS OF GETTING DISLODGED WITH SME AND EKQ OBS RECENTLY INDICATING RISING TEMPS AND INCREASING WINDS. THEREFORE... THE THREAT FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES IS INCREASING ACROSS OUR WESTERN COUNTIES THIS MORNING. THE OTHER THREAT WITH THESE STORMS WILL BE EXCESSIVE RAINFALL RATES LEADING TO FLASH FLOODING. UPSTREAM RAINFALL RATES FROM MESONET GAGES IN CENTRAL KENTUCKY INDICATE 1-HR AND 3-HR RAINFALL THAT ARE AT OR OVER OUR FLASH FLOOD GUIDANCE VALUES. OUR SOUTHWEST COUNTIES WHICH WHERE DOUSED ON SATURDAY LOOK TO MISS OUT ON THE HEAVIEST RAINFALL INITIALLY HOWEVER... SO THAT IS SOME GOOD NEWS FOR NOW. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH MONDAY/ FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE THREAT FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS. ALL SIGNS CONTINUE TO POINT TO A WIDESPREAD HEAVY RAINFALL EVENT LATER TODAY AND THIS EVENING WITH A MODERATE TO HIGH RISK OF EXCESSIVE RAINFALL ACROSS ALL OF EASTERN KENTUCKY. DEEP AND MOIST SOUTHWEST FLOW ALOFT WILL BE IN PLACE OVER THE TENNESSEE AND OHIO VALLEYS TODAY AND TONIGHT AS THE TROUGH OVER THE PLAINS STATES SLOWLY SHIFTS EASTWARD. THE TROUGH WILL BECOME MORE POSITIVELY TILTED BY MONDAY. THIS WILL PROVIDE AN EASTWARD PUSH TO A SURFACE FRONT WHICH WILL BE CROSSING THE STATE TODAY AND TONIGHT... AND EXITING TO OUR EAST ON MONDAY. CONVECTION HAS BEEN REPOSITIONED TO OUR WEST OVERNIGHT AS SOUTHERLY LOW LEVEL JET RAMPS UP. THE SOUTHERLY FLOW WILL PROVIDE A BIT OF A DOWNSLOPE FLOW TO THE AREA THIS MORNING... KEEPING THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY JUST TO OUR WEST. THIS TRAIN OF SHOWERS/TSTORMS WILL PUSH EAST INTO EASTERN KENTUCKY MIDDAY INTO THE AFTERNOON HOURS THOUGH. SOME BREAKS IN THE CLOUDS THIS MORNING ARE LIKELY AND THIS WILL ONLY DESTABILIZE THE ATMOSPHERE AND INCREASE OUR RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. SPC CONTINUES TO OUTLINE THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS AND BASED ON FORECAST SOUNDINGS TODAY... WIND DAMAGE WOULD BE THE PRIMARY THREAT... ALTHOUGH ISOLATED TORNADOES WOULD ALSO BE POSSIBLE GIVEN THE STRONG SPEED SHEAR AND SOME DIRECTIONAL SHEAR ALOFT. THE FLOOD THREAT REMAINS RATHER HIGH OVER THE NEXT 24 HOURS WITH PWATS INCREASING TO AROUND 2 INCHES OR OVER 200 PERCENT OF NORMAL. THERE IS A BIT OF GOOD NEWS HERE HOWEVER AS RECENT MODEL TRENDS ARE FOR A FASTER FRONTAL PASSAGE LATE TONIGHT. THIS SHOULD BRING A QUICKER EXIT TO THE HEAVY RAINFALL. AS SUCH... QPF HAS BEEN KNOCKED BACK A BIT IN LINE WITH THE 02/06Z HPC QPF GUIDANCE. WE NOW ANTICIPATE RAINFALL ON AVERAGE TODAY AND TONIGHT TO RANGE FROM AROUND 3 INCHES FOR OUR FAR WESTERN COUNTIES DOWN TO AN INCH AND A HALF FOR OUR FAR EAST. TRAINING OF CELLS WILL OF COURSE LIKELY BRING LOCALLY HEAVIER AMOUNTS TO THESE. THE GROUND IS SATURATED FOR MOST AREAS AFTER WHAT FELL ON SATURDAY... SO THE FLASH FLOOD THREAT IS REAL AND NO CHANGES ARE PLANNED TO OUR ONGOING FLASH FLOOD WATCH. OR COURSE OUR RIVERS WILL BE IMPACTED AS WELL. WE WILL CONTINUE TO HOLD OFF ON ANY WARNINGS JUST YET AS EXPECTED RISES STILL LARGELY DEPEND ON QPF. LESS OVERALL QPF IN THE EAST MAY HELP LIMIT RISES ON THE BIG SANDY AND CUMBERLAND... BUT THE KENTUCKY... ESPECIALLY SOUTH FORK AND POINTS ON THE MAIN STEM DOWNSTREAM OF BEATTYVILLE STILL STAND THE HIGHEST RISK FOR RIVER FLOODING BASED ON CURRENT QPF FORECASTS. THE QUICKER FRONTAL PASSAGE IN THE PROGS HAS NECESSITATED A LOWERING OF RAIN CHANCES AND SKY COVER ON MONDAY. THIS SHOULD ALSO HELP TEMPS WARM BACK INTO THE 80S. .LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/ WILL GO WITH A DRY FORECAST UNTIL A FRONT APPROACHES THE AREA LATE IN THE WEEK. A WEAK DISSIPATING FRONTAL BOUNDARY LOOKS TO BE ACROSS OHIO ON TUESDAY. WILL LEAN TOWARDS THE 12Z GFS AND KEEP RAIN CHANCES OUT OF OUR FORECAST FOR TUESDAY. WILL ALSO FOLLOW THE HPC GUIDANCE WHICH IS SUPPORTED BY THE 12Z GFS FOR THE SYSTEM OVER THE SOUTHEAST UNITED STATES ON WEDNESDAY. THIS MEANS A RAIN FREE FORECAST FOR THIS DAY AS WELL. FAIRLY GOOD MODEL AGREEMENT WITH FRONT MOVING ACROSS AREA FRIDAY INTO SATURDAY...AND WILL HAVE SHOWER AND THUNDERSTORM CHANCES FROM FRIDAY INTO SATURDAY. && .AVIATION.../18Z TO 18Z/...UPDATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE FORECAST AREA INCLUDING ALL TAF SITES THIS AFTERNOON AND EVENING. LOWERING CEILINGS AND VISIBILITIES WILL OCCUR AS THE SHOWERS AND THUNDERSTORMS PERSIST...WITH LOCATIONS CURRENTLY AT VFR LOWERING TO MVFR LATE THIS AFTERNOON. THERE WILL BE LOCAL LIFR CONDITIONS IN AND NEAR THE STRONGER SHOWERS AND THUNDERSTORMS. AFTER THE THUNDERSTORMS END RAIN WILL CONTINUE EARLY TONIGHT AND EXPECT WIDESPREAD IFR CEILINGS TO DEVELOP ACROSS THE AREA TONIGHT. THERE WILL BE IMPROVING CONDTIONS BY MONDAY MORNING WITH CLOUDS SCATTERING OUT AND VFR CONDITIONS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE/SBH LONG TERM....SBH AVIATION...SBH
Hazardous weather outlook, May 2, 4:15 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT SUN MAY 2 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 415 AM EDT SUN MAY 2 2010 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAINFALL ARE EXPECTED...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. ONE TO THREE INCHES OF RAIN IS EXPECTED ACROSS THE AREA TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS LIKELY WHERE THUNDERSTORMS PASS REPEATEDLY OVER THE SAME AREAS. THIS AMOUNT OF RAIN ON TOP OF WHAT FELL ON SATURDAY WILL RESULT IN A THREAT OF FLASH FLOODING...AND EVENTUALLY MINOR TO MODERATE FLOODING OF SOME LARGER CREEKS AND RIVERS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS ARE THE PRIMARY THREAT FROM ANY THUNDERSTORM...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL...FLOODING... OR WIND DAMAGE TODAY AND TONIGHT. ABE
In the hours before
Local storm report, May 2, 1:18 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
118 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM FLOOD MOREHEAD 38.19N 83.44W
05/02/2010 ROWAN KY PUBLIC
STREAMS OVER ROADS OR BRIDGES. EVENT OCCURRED BETWEEN
1246 AND 101 PM.
&&
JCARICOLocal storm report, May 2, 1:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
159 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD IRVINE 37.70N 83.97W
05/02/2010 ESTILL KY EMERGENCY MNGR
SEVERAL ROADS ACROSS ESTILL COUNTY HAVE BEEN CLOSED.
EADES DRIVE...WALTON ROAD...SUB STATION ROAD...DRY BRANCH
ROAD AND BLACKBURN ROAD ARE ALL IMPASSABLE AND HAVE BEEN
CLOSED.
&&
JCARICOLocal storm report, May 2, 2:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
210 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD FRENCHBURG 37.95N 83.62W
05/02/2010 MENIFEE KY EMERGENCY MNGR
460 WEST NEAR MEANS CLOSED AS WELL AS SEVERAL OTHER ROADS
THROUGHOUT MENIFEE COUNTY. 2 SHELTERS HAVE BEEN SET UP
FOR UNDETERMINABLE NUMBER OF RESIDENCES THREATENED BY
FLOOD WATER. ONE SHELTER IS AT MEANS AND THE OTHER IS AT
BIG WOODS.
&&
JCARICOLocal storm report, May 2, 2:20 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD CLAY CITY 37.86N 83.93W
05/02/2010 POWELL KY FIRE DEPT/RESCUE
MOUNTAIN PARKWAY BLOCKED AT MILE MARKER 16 IN CLAY CITY
DUE TO FLASH FLOODING. WATER RISING RAPIDLY...RUNNING
ACROSS BOTH EAST AND WEST BOUND LANES. WINCHESTER
KENTUCKY IS BEING REQUESTED TO CLOSE THE PARKWAY AT THE
ENTRANCE IN CLARK COUNTY AND THE PARKWAY IS BEING CLOSED
AT THE 18 MILE MARKER IN CLAY CITY. ALSO...ADAMS RIDGE
ROAD AND SKINNER HOLLER HAVE BEEN CLOSED.
&&
JCARICOLocal storm report, May 2, 2:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD MOREHEAD 38.19N 83.44W
05/02/2010 ROWAN KY FIRE DEPT/RESCUE
SEVERAL ROADS ARE IMPASSABLE THROUGHOUT ROWAN COUNTY. 8
INCHES OF WATER IS OVER TRIPPLET STREET IN MOREHEAD. NIP
HOLLOW ROAD IS EXPERIENCING RISING WATER AT HALDEMAN
WHILE THE INTERSECTION OF LOGAN HOLLOW ROAD AND COPPERAS
HOLLOW ROAD IS IMPASSABLE NORTH OF MOREHEAD. ALSO...THERE
IS A MUDSLIDE AT THE 4000 BLOCK OF CRISTY CREEK ROAD
SOUTH OF MOREHEAD.
&&
JCARICOLocal storm report, May 2, 2:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD IRVINE 37.70N 83.97W
05/02/2010 ESTILL KY EMERGENCY MNGR
A COUPLE OF COUNTY ROADS HAVE BEEN CLOSED. QUAIL RUN ROAD
AND WALLING ROAD ARE IMPASSABLE.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:26 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more | 5 hr |
| May 1, 9:47 PM EDT | Flash Flood Warning | JKL | Wayne | 6 hr |
| May 2, 3:31 AM EDT | Areal Flood Warning | JKL | Wayne | 4 hr |
| May 2, 8:17 AM EDT | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Powell | 12 hr |
| May 2, 10:01 AM EDT | Tornado Warning | JKL | Pulaski, Wayne | 29 min |
| May 2, 10:22 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 14 min |
| May 2, 10:50 AM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Menifee, Powell and 4 more | 6 hr |
| May 2, 11:48 AM EDT | Flash Flood Warning | JKL | Estill, Jackson, Rockcastle | 6 hr |
| May 2, 11:59 AM EDT | Flash Flood Warning | JKL | Bath, Estill, Fleming, Lee, Menifee, Powell and 1 more | 3 hr |
| May 2, 12:04 PM EDT | Flash Flood Warning | JKL | Powell | 3 hr |
| May 2, 12:29 PM EDT | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle, Wayne | 7 hr |
| May 2, 1:43 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan | 3 hr |
| May 2, 2:51 PM EDT | River Flood Warning | JKL | Estill, Powell | 62 hr |
| May 2, 2:58 PM EDT | Flash Flood Warning | JKL | Bath, Estill, Fleming, Lee, Menifee, Powell and 1 more | 6 hr |
| May 2, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 34 min |
| May 2, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Powell, Rowan | 39 min |
| May 2, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 20 min |
| May 2, 5:14 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, McCreary, Owsley and 4 more | 4 hr |
| May 2, 5:58 PM EDT | Areal Flood Warning | JKL | Estill, Jackson, Rockcastle | 18 hr |
| May 2, 6:18 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan | 3 hr |
| May 2, 6:36 PM EDT | River Flood Warning | JKL | Estill | 69 hr |
| May 2, 7:18 PM EDT | Areal Flood Warning | JKL | Jackson, Pulaski, Rockcastle, Wayne | 17 hr |
| May 2, 7:51 PM EDT | Areal Flood Warning | JKL | Bath, Estill, Fleming, Montgomery, Powell | 16 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.